North Carolina, 2011Damaging Winds in North Carolina, July 7, 2011
July 7, 2011 · NWS MHX · 2 events in 1 county or zone
A weak upper level disturbance combined with the inland moving sea breeze led to scattered thunderstorms across eastern North Carolina during the afternoon and evening of July 7th. An isolated severe storm with damaging winds developed over Craven County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance combined with the inland moving sea breeze led to scattered thunderstorms across eastern North Carolina during the afternoon and evening of July 7th. An isolated severe storm with damaging winds developed over Craven County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 7, 2:41 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 2:41 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EDT THU JUL 7 2011
.SYNOPSIS...
HIGH PRESSURE WILL EXTEND OVER THE AREA FROM OFFSHORE THROUGH FRIDAY
WITH A TROUGH OF LOW PRESSURE INLAND. A COLD FRONT WILL MOVE IN FROM
THE NORTHWEST SATURDAY...STALL OVER THE AREA SUNDAY AND DISSIPATE ON
MONDAY. ANOTHER COLD FRONT WILL MOVE IN FROM THE NORTH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 310 PM THURSDAY...WIDELY SCATTERED SHOWERS AND TSTMS IN
MODERATELY UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2500 TO 3000
J/KG AND LI VALUES AROUND -5. THINK THE MAIN THREAT TONIGHT WILL
BE HEAVY RAINFALL GIVEN PRECIPITABLE WATER VALUES IN EXCESS OF 2
INCHES ALONG WITH FREQUENT LIGHTNING GIVEN HIGHER ELECTRIFICATION
IN THE HIGH PWAT ENVIRONMENT. ANOTHER WARM NIGHT UPCOMING WITH
MINS IN THE LOWER AND MIDDLE 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 315 PM THURSDAY...PATTERN STARTS TO EVOLVE TO A WETTER ONE
BEGINNING FRIDAY INTO THE WEEKEND. FRONTAL BOUNDARY OVER THE OHIO
VALLEY SLOWLY SINKS SOUTH TOWARD THE CAROLINAS FRIDAY AS UPPER
HEIGHTS FALL AND HIGH THETA-E AIR IS ADVECTED TOWARD EASTERN NORTH
CAROLINA AS PRECIPITABLE WATER VALUES REMAIN ABOVE 2 INCHES. WILL
CONTINUE TO HIGHLIGHT HEAVY RAINFALL THREAT FOR FRIDAY AND WILL
HAVE HIGH CHANCE TO LIKELY POPS AREA-WIDE. WILL ACCOUNT FOR CLOUD
COVER AND PRECIP BY GOING A LITTLE BELOW THE MAV/MET GUIDANCE AND
CLOSER TO THE SREF BIAS-CORRECTED MAX TEMP GRIDS WHICH KEEP MOST
AREAS IN THE 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM THUR...MORE IN THE WAY OF SCT THUNDERSHOWERS EXPECTED
ON FRI NIGHT AS E NC WILL BE IN A COL AREA BETWEEN CARIBBEAN WAVE
RIDING UP THE COAST AND TROUGHING TO THE NORTH. BEST CHANCE FOR
ORGANIZED SHOWERS/STORMS WILL BE OFFSHORE...AND WELL INLAND.
WIDESPREAD TSRA LOOKING MORE LIKELY FOR SAT AS A PIECE OF NRN STREAM
TROUGH BREAKS AWAY AND SLOWLY MOVES SOUTH INTO NC...COUPLED WITH SFC
COLD FRONT. MOISTURE CONVERGENCE WILL BE STRONG AT THE SFC...AND
COUPLED WITH VERY HIGH PWATS AOA 2 INCHES...HEAVY RAIN WILL BE
LIKELY WITH THE STORMS. ANY DIABATIC HEATING IN THE AM WILL
CONTRIBUTE TO THE ALREADY UNSTABLE ATMS. IT APPEARS DOWNBURST WINDS
WITH MARGINALLY SEVERE HAIL...AND VERY HEAVY RAIN WILL BE THE
THREATS ASSOCIATED WITH CONVECTION ON SAT. TO AID IN THE HEAVY
RAIN...STORM MOTION WILL BE PARALLEL TO THE W-E BOUNDARY AS IT SAGS
SOUTH. THE SLOW MOVING FRONT/TROUGH WILL KEEP PRECIP CHANCES HIGH ON
SAT EVENING ACROSS SRN HALF OF CWA. BY SUN...MODELS HAVE TRENDED
SLOWER ON ON DISSIPATION/PASSAGE OF FRONTAL BOUNDARY...AND HAVE INC
POPS TO HIGH CHANCE ACROSS SRN CWA. AREAS OF HEAVY RAIN WILL AGAIN
BE LIKELY AS PWATS WILL REMAIN ON THE HIGH SIDE. MAY HAVE TO INC
POPS TO LIKELY SHOULD WET TREND CONTINUE. FOR TUE...TYPICAL SUMMER
PATTERN ONCE AGAIN TAKES HOLD WITH AFTERNOON CONVECTION CONFINED
MAINLY TO SEA BREEZE ACTIVITY. TEMPS/TD'S WILL BE ON THE INC AS UPR
RIDGE BUILDS IN THROUGH MID WEEK. FRONTAL BOUNDARY WILL BRING A
CHANCE FOR MORE ORGANIZED SHOWERS/STORMS ON WED AS IT SAGS INTO E NC
FROM THE NORTH.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM TONIGHT AND FRIDAY/...
AS OF 315 PM THURSDAY...HAVE INCLUDED CB TO ACCOUNT FOR ISOLATED
TSTMS AT THE TAF SITES THRU ABOUT 02Z TONIGHT WITH VICINITY
SHOWERS BEYOND 02Z TO ABOUT 06Z TONIGHT. BETTER CHANCE OF PRECIP
ARRIVES AFTER 18Z ON FRIDAY.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM THUR...WET PERIOD WILL CONTINUE INTO SAT WITH
WIDESPREAD SHOWERS/STORMS. MAINLY VFR EXPECTED...THOUGH TEMPO
MVFR/IFR LIKELY WITH PASSAGE OF STORMS AS HEAVY RAIN WILL RESTRICT
VSBYS. AREAS OF FOG POSSIBLE SAT NIGHT AS WINDS BECOME CALM AND
PROVIDED CLOUDS SCATTER OUT. AREAS THAT RECEIVE HEAVY RAIN COULD SEE
SOME DENSE FOG DEVELOP. RAIN AND STORMS MAY LINGER INTO SUN AS COLD
FRONT AND TROUGH REMAIN NEAR OR JUST SLIGHTLY SOUTH OF THE CWA.
&&
.MARINE...
/SHORT TERM TONIGHT AND FRIDAY/...
AS OF 320 PM THURSDAY...SMALL CRAFT ADVISORY CONDITIONS LOOK
LIKELY AS SOUTHEASTERLY SWELL INCREASES IN ASSOCIATION WITH
CENTRAL ATLANTIC HIGH...THEN COMBINED SEAS BUILD TO AS HIGH AS 7
FEET ON FRIDAY AS SOUTHWEST WINDS INCREASE AHEAD OF SLOW-MOVING
FRONTAL BOUNDARY. ANTICIPATE A PERIOD OF 20 TO 25 KNOT WINDS LATE
FRIDAY EVENING AND FRIDAY NIGHT. THE SMALL CRAFT ADVISORY BECOMES
EFFECTIVE AT 7 PM OVER THE OREGON INLET TO OCRACOKE WATERS AND AT
11 PM SOUTH TO SURF CITY.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM THUR...STRONG SW FLOW WILL CONTINUE AND STRENGTHEN FRI
NIGHT AND EARLY SAT...AS GRADIENT IS MAXIMIZED WITH APPROACH OF NRN
TROUGH AND DEPARTURE OF BERMUDA HIGH PRES. SCA WILL LIKELY BE NEEDED
ACROSS PAMLICO SOUND AND NRN OUTER WATERS SOMETIME LATE FRI OR EARLY
SAT EVENING...AS WIND GUSTS APPROACH AND SURPASS 25 KTS. WAVES WILL
BUILD TO 4 TO 6 FEET ACROSS ALL OF THE CENTRAL AND SOUTHERN
WATERS... WITH SOME WAVES 7 FEET OR MORE ACROSS THE CENTRAL OUTER
WATERS. WINDS DIMINISH BELOW SCA ON SAT MORNING...THOUGH LINGERING
LARGE SWELL WILL LINGER INTO SAT AFTERNOON OR EARLY EVENING. WINDS
SWITCH TO NE ON SUN AS FRONT PASSES THROUGH THE AREA. A RETURN SRLY
FLOW IS EXPECTED TO BEGIN SUN EVENING...LINGERING THROUGH MID WEEK
BEFORE ANOTHER FRONT MOVES THROUGH WED AFTERNOON WITH WINDS ONCE
AGAIN BECOMING NE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TLHazardous weather outlook, Jul 7, 3:06 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT THU JUL 7 2011
NCZ029-044>046-079>081-094-082015-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-PAMLICO-
406 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AND A FEW
STORMS WILL BE STRONG. SLOW MOVING STORMS WITH HEAVY DOWNPOURS
WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW
MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF
LOCALIZED MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-103-104-082015-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
406 PM EDT THU JUL 7 2011
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AND A FEW
STORMS WILL BE STRONG. SLOW MOVING STORMS WITH HEAVY DOWNPOURS
WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW
MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF
LOCALIZED MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ047-090>093-082015-
MAINLAND DARE-DUPLIN-LENOIR-JONES-CRAVEN-
406 PM EDT THU JUL 7 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AND A FEW
STORMS WILL BE STRONG. SLOW MOVING STORMS WITH HEAVY DOWNPOURS
WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW
MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF
LOCALIZED MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ098-082015-
ONSLOW-
406 PM EDT THU JUL 7 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AND A FEW
STORMS WILL BE STRONG. SLOW MOVING STORMS WITH HEAVY DOWNPOURS
WILL PRODUCE A THREAT OF LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SLOW
MOVING STORMS WITH HEAVY DOWNPOURS WILL PRODUCE A THREAT OF
LOCALIZED MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 11:38 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1238 PM EDT THU JUL 7 2011
NCZ098-071745-
ONSLOW-
1238 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 145
PM EDT...
AT 1238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLY RIDGE...OR ABOUT 8 MILES NORTHWEST OF NORTH TOPSAIL BEACH...
MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOLKSTONE...DIXON...
VERONA...CAMP LEJEUNE MAIN GATE...AND...NEW RIVER AIR STATION.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3447 7755 3447 7757 3448 7759 3464 7765
3485 7739 3476 7731 3477 7730 3476 7730
3464 7719 3457 7731 3446 7754
TIME...MOT...LOC 1638Z 231DEG 10KT 3456 7757
11Special weather statement, Jul 7, 2:27 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT THU JUL 7 2011
NCZ081-072030-
MAINLAND HYDE-
327 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HYDE COUNTY THROUGH 430 PM
EDT...
AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF GERMANTOWN...OR ABOUT 13 MILES WEST OF SWANQUARTER...
MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SLADESVILLE...
GERMANTOWN...ROSE BAY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3534 7631 3538 7635 3534 7634 3533 7638
3535 7637 3534 7641 3536 7643 3537 7638
3542 7640 3538 7643 3539 7646 3536 7648
3541 7655 3550 7658 3551 7649 3556 7647
3561 7637 3538 7620
TIME...MOT...LOC 1927Z 239DEG 6KT 3538 7653
8Special weather statement, Jul 7, 2:53 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT THU JUL 7 2011
NCZ045>047-103-072100-
MAINLAND DARE-OUTER BANKS DARE-TYRRELL-WASHINGTON-
353 PM EDT THU JUL 7 2011
...A BAND OF SHOWERS WILL MOVE ACROSS DARE...WASHINGTON AND TYRRELL
COUNTIES THROUGH 500 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM MANTEO TO PLEASANT GROVE...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF KILL DEVIL HILLS TO 8 MILES SOUTHEAST
OF EDENTON...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...WHALEBONE...NAGS
HEAD...COLINGTON...AND...KILL DEVIL HILLS...KITTY HAWK...SOUTHERN
SHORES.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3582 7568 3587 7567 3589 7573 3583 7573
3585 7599 3593 7600 3586 7606 3591 7673
3599 7640 3595 7632 3600 7617 3596 7601
3598 7586 3593 7577 3591 7562 3592 7562
3600 7574 3616 7576 3616 7573 3581 7554
TIME...MOT...LOC 1953Z 233DEG 13KT 3594 7568 3596 7653
8Special weather statement, Jul 7, 3:24 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
424 PM EDT THU JUL 7 2011
NCZ090-092-072115-
DUPLIN-JONES-
424 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND JONES COUNTIES
THROUGH 515 PM EDT...
AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WALLACE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENEVERS...
BEULAVILLE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3516 7796 3504 7775 3502 7775 3501 7773
3502 7771 3501 7770 3472 7786 3471 7799
3473 7801 3472 7805 3476 7814
TIME...MOT...LOC 2024Z 208DEG 19KT 3478 7794
AUSTINThunderstorm Wind, Craven
- When
- July 7, 4:53 PM EST
- Where
- Craven County, 1.83 mi WNW of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.210, -77.250
Siding blown off a house on Dover Road about 2 miles northwest of Jasper.
Thunderstorm Wind, Craven
- When
- July 7, 4:55 PM EST
- Where
- Craven County, 1.13 mi E of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -77.200
Tree blown down onto a house near Highway 55 about 1 mile east of Jasper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320167, 320168.